Journal of Singularities
volume 5 (2012), 33-47
Proceedings of the International Conference on Singularity Theory and Applications, Hefei, China, July 25-31, 2011
Received 1 March 2012. Received in revised form 26 April 2012.
We discuss properties of complex algebraic orbifold groups, their characteristic varieties, and their abelian covers. In particular, we deal with the question of (quasi)-projectivity of orbifold groups. We also prove a structure theorem for the variety of characters of normal-crossing quasi-projective orbifold groups. Finally, we extend Sakuma's formula for the first Betti number of abelian covers of orbifold fundamental groups. Several examples are presented, including a compact orbifold group which is not projective and a Zariski pair of plane curves in P^2 that can be told by considering an unbranched cover of P^2 with an orbifold structure.
|Enrique Artal Bartolo||José I. Cogolludo-Agustín||Daniel Matei|
|Departamento de Matemáticas||Departamento de Matemáticas||Institute of Mathematics|
|Universidad de Zaragoza||Universidad de Zaragoza||Romanian Academy|
|Campus Plaza San Francisco s/n||Campus Plaza San Francisco s/n||P.O. Box 1-764|
|E-50009 Zaragoza SPAIN||E-50009 Zaragoza SPAIN||RO-014700, Bucharest, Romania|
|email: email@example.com||email: firstname.lastname@example.org||email: Daniel.Matei@imar.ro|